Thursday, August 18, 2022
HomePopularIs Excedrin Migraine Back On The Market

Is Excedrin Migraine Back On The Market

Anacin Advanced Headache Formula Excedrin Excedrin Express Gels Excedrin Extra Strength Excedrin Extra Strength Geltab Excedrin Geltab Excedrin Menstrual Express Gels Excedrin Migraine Excedrin Migraine Geltab Genace Goodys Extra Strength Goodys Headache Powders Pain Reliever Plus Drug Side Effects Interactions And Medication Information On Emedicinehealth

Excedrin Black Market on eBay, Internet Over Companies Manufacturing Problems

What is acetaminophen, aspirin, and caffeine ? Acetaminophen is a pain reliever and a fever reducer. Aspirin is in a group of drugs called salicylates . It works by reducing substances in the body that cause pain, fever, and inflammation. Caffeine is a central nervous system stimulant. It relaxes muscle contractions in blood vessels to improve blood flow. The combination of acetaminophen, aspirin, and caffeine is used to treat pain caused by tension headaches, migraine headaches, muscle aches, menstrual cramps , arthritis , toothaches, the common cold, or nasal congestion. Aspirin should be used for cardiovascular conditions only under the supervision of a doctor. Acetaminophen, aspirin, and caffeine may also be used for purposes not listed in this medication guide. What are the possible side effects of acetaminophen, aspirin, and caffeine? Get emergency medical help if you have any of these signs of an allergic reaction: hives difficulty breathing swelling of your face, lips, tongue, or throat. Stop using this medication and call your doctor at once if you have any of these serious side effects: coughing up blood or vomit that looks like coffee grounds severe nausea, vomiting, or stomach pain low fever with nausea, stomach pain, loss of appetite, dark urine, clay-colored stools, jaundice This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report sidContinue reading > >

Excedrin Is Temporarily Discontinuing Two Of Their Most Popular Products

Don’t like to read?

GlaxoSmithKline, the pharmaceutical company behind Excedrin, has announced a precautionary recall of two of their most popular products. In a statement issued by the company, they explained that they were voluntarily recalling their Excedrin Migraine and Excedrin Extra Strength pills because of an issue with quality control.

In the statement from GlaxoSmithKline, they shared that, Through routine quality control and assurance measures, we discovered inconsistencies in how we transfer and weigh ingredients for Excedrin Extra Strength Caplets and Geltabs and Excedrin Migraine Caplets and Geltabs. While they do not believe there is anything to worry about in terms of these products posing a safety risk, they felt that the best option was to do a voluntary recall in order to address the problem.

Not only are they temporarily discontinuing both of these products, but they are also issuing a recall on products currently on the shelves. In the statement, the pharmaceutical company said that they are going to do everything they can to fix the problem quickly, however they are not sure how long it will take before they are able to get these two products back onto shelves.

Customers who prefer to stick with Excedrin products can still get their hands on the companys PM Headache and Tension Headache products which are not part of this recall.

Image Credit Mike Mozarts Flickr Page Creative Commons License

How Should I Take Excedrin Migraine

Excedrin Migraine is typically taken right away, when symptoms first begin. Adults can take 2 caplets or gel tabs with a glass of water in any 24-hour period unless directed by a healthcare provider. For some people, Excedrin Migraine can start relieving migraine pain in as little as 30 minutes.

For children or teenagers under 18 years of age, youll want to talk to a provider before use. Since Excedrin Migraine contains aspirin, there is a risk of Reyes syndrome, a rare but serious illness that can occur if children or teenagers who have had a recent viral infection like chickenpox or the flu use Excedrin Migraine. Also, avoid giving aspirin or aspirin-containing products to children under 12 years old.

Also Check: Why Does Caffeine Help Migraines

Excedrin Temporarily Halts Production Of 2 Popular Headache Medications

The maker of Excedrin is temporarily discontinuing two of the brands most popular headache-relief medicines, potentially affecting millions of Americans who suffer from migraines.

GlaxoSmithKline is halting production of Excedrin Extra Strength and Excedrin Migraine because of what the company called an inconsistency in the ingredients in the medicines, specifically acetaminophen, aspirin and caffeine.

It expects the issue to be fixed and the products to be available again.

If you think Excedrin is only thing that works for you, the best thing to do is go talk to your pharmacist Are there other medicines I can take? because there are other over-the-counter medications, said NBC News medical correspondent Dr. John Torres.

Two Excedrin Products Are Temporarily Discontinued Company Says

Excedrin Migraine Caplets (3

Pharmaceutical company GlaxoSmithKline says it has temporarily discontinued two types of Excedrin items as a precautionary measure.

The company has suspended production and distribution of its Excedrin Extra Strength and Excedrin Migraine products, it said.

Through routine quality control and assurance measures, we discovered inconsistencies in how we transfer and weigh ingredients for Excedrin Extra Strength Caplets and Geltabs, and Excedrin Migraine Caplets and Geltabs, it said in a statement to CNN.

The company does not believe that the product poses a safety risk to consumers but has voluntarily implemented the measure as a precaution, it said.

We are working hard to resolve the issue as quickly as possible, but at this point in time cannot confirm a definite date as to when supply will resume, it said. Other Excedrin products are available along with other pain-relieving drugs, but dosages may differ. Consumers should consult their pharmacist for the most suitable alternative product.

GlaxoSmithKline described it as a short term issue, saying it expects production to resume shortly.

CNNs Joe Sutton contributed to this report

You May Like: Daith Piercing For Tension Headaches

Can You Take Excedrin With A Glass Of Water

All Excedrin products should be taken with a full glass of water. Has been a go-to for all types of pain for decades, including headaches and migraines. Enhances the pain-relieving function of aspirin and acetaminophen. Use only as directed. Read all warnings and full product information prior to use.

What Happens If You Overdose On Excedrin Migraine

Do not take more of Excedrin Migraine than is recommended. An overdose of acetaminophen can damage your liver or cause death. Call your doctor at once if you have nausea, pain in your upper stomach, itching, loss of appetite, dark urine, clay-colored stools, or jaundice .

Also Check: Are Migraines A Symptom Of Pregnancy

What Is A Rebound Headache

Migraine sufferers should also talk to their doctor about prescription medications, which work very well, he added.

If youre taking one medication so much that when you stop, you start having more headaches, beware of a phenomenon called a rebound headache or medication overuse headache, he warned. That’s when the pain medicine itself can cause more headaches, according to the American Migraine Foundation.

The brain can become dependent on the medication, Torres explained. People typically wake up with a headache in the morning and take a pill, which doesnt provide relief for very long, so they take more medication when the headache comes back. The more they take, the worse the headache becomes.

The key is to stop that medication, but that can make it even worse, the rebound, so you want to be careful, Torres noted.

Migraine Relief Medication Excedrin Temporarily Out Of Stock

Excedrin | Television Commercial | 2010 Peggy Olson

CNN Pharmacies around the country are temporarily out of the popular medication Excedrin.

GlaxoSmithKline, the makers of Excedrin products, confirmed that due to Inconsistencies in how we transfer and weigh ingredients, its temporarily discontinuing the production of Excedrin extra strength and Excedrin migraine in both caplets and gel tab form.

The company said consumers with tension headaches can still take the Excedrin p.m. and other brands or generic forms of painkillers are still available.

Ive been suffering for about 10 years. Ive gone to the doctors, I have tried prescription meds. Ive tried botox. Ive tried medical marijuana. And I still end up going back and taking Excedrin, Ashleigh Eldred said. If I have a migraine attack, Im not sure if I was to not have any on me, what I would do.

There is no date set for production to resume.

Don’t Miss: Does Daith Piercing Help Tension Headaches

Migraines: A Disabling Illness

The World Health Organization named migraine as one of the 10 most disabling illnesses. Along with the pain of a migraine, many patients live in fear of the next attack, known as cephalalgiaphobia.

Typical best practice convention among headache specialists is to prescribe a backup rescue or abortive drug to patients, says Tariq. In case the first-line drug fails to help or if its not available, patients can use a second-line drug.

There are different types of drugs available to help treat migraines. Some examples include:

  • Triptans, which work by constricting specific blood vessels that help block pain pathways in the brain
  • Dihydroergotamine , which helps narrow the blood vessels around the brain and is typically used to treat migraine pain that persists for two or more days
  • Gepants, which inhibit the protein calcitonin gene-related peptide . Ubrelvy , the first gepant approved by the U.S. Food and Drug Administration , should be available later this year.

Migraine sufferers who need an alternative or additional treatment should talk to their doctor, neurologist, or a headache specialist about these medication options, says Tariq.

Although it might be challenging for patients to be without Excedrin, it could be a good time to step back and look at the root causes of their migraines, especially if they are having more than one a week, says Murinova.

Alternatives To Excedrin Migraine

The current Excedrin Migraine shortage means treating an acute attack with Excedrin Migraine is not even an option. So what are the alternatives? Here are a few acute therapies to discuss with your doctor. Please note that many of the options below also come with a risk for Medication Overuse Headache.

Recommended Reading: Cream Of Tartar For Headache

Children And Teens Younger Than 18 Years

Talk with your childs doctor before giving your child Excedrin Migraine.

Because it contains aspirin, you should be very careful when giving Excedrin Migraine to children and teens. This is because aspirin is linked with Reyes syndrome, a rare but serious illness. Never give products that contain aspirin to a child younger than 12 years. And dont give aspirin to a teen if theyre recovering from a viral disease such as chicken pox or the flu.

Excedrin Recalled For Holes In Bottles That Present Poisoning Risk To Children

Excedrin Migraine â Pink Dot

More than 433,000 bottles of Excedrin are being recalled because of holes in the bottom of some bottles that can pose a poisoning risk to children.

The Consumer Product Safety Commission announced last week that GSK Consumer Healthcare, a division of pharmaceutical giant GlaxoSmithKline, is recalling five brands of the popular headache medication because of the packaging defects.

The holes in the plastic bottles can allow the pills to slip through and harm children who swallow them. Excedrin contains aspirin and acetaminophen, which federal law requires be in child-resistant packaging.

GSK in October announced it had asked retailers to stop selling specific lots of Excedrin due to the possibility of holes in the bottles supplied by the bottle manufacturer.

GSK did not immediately respond to a request for comment.

The brands subject to the recall are Excedrin Migraine Caplets, Excedrin Migraine Geltabs, Excedrin Extra Strength Caplets, Excedrin PM Headache Caplets and Excedrin Tension Headache Caplets, in 50, 80, 100, 125, 200, 250 and 300-count bottles, according to the CPSC. About 433,600 bottles are affected.

Read Also: Do Daith Piercings Help With Migraines

If Theyre The Same Medication Why Can I Only Take 2 Tablets Of Excedrin Migraine But I Can Take 8 Tablets Of Excedrin Extra Strength

Combination pain relievers used to treat migraines, like Excedrin Migraine, can cause medication overuse headaches, also known as rebound headaches. If you frequently take a pain reliever for migraines and/or exceed the recommended daily dosage, you can get a medication overuse headache once the pain relief wears off, prompting you to take even more medication. Over time, this can lead to shorter periods of pain relief and recurrent chronic headaches. The dosage recommendation for Excedrin Migraine is to help prevent this from happening.

By signing up, I agree to GoodRx’sterms of service andprivacy policy, and to receive marketing messages from GoodRx.

Gunman Shot And Killed After Firing At Police Officials Say

We called some local pharmacies to ask if they had any Excedrin left and the handful we reached out to all said they had none.

Pharmacies like CVS, Walmart, and Walgreens have generic brands in their stock that have been substitutes for some of Excedrins products. Advil, Ibuprofen and Motrin have also served as alternatives for the migraine and headache pills.

The only way that you can get Excedrin is by finding the drug in single-dose packets though there are some for sale online if you look around.

Recommended Reading: Pregnancy Headache Cures

Why Was It Discontinued

Earlier this year, GlaxoSmithKline , the manufacturer of Excedrin, temporarily paused production of Excedrin Migraine and Excedrin Extra Strength. They did so as a precaution to resolve an inconsistency in how the ingredients were weighed. As of this month, GSK has resumed production and you should start seeing these products back on the shelves shortly.

Taking Advantage Of The Situation

Sinus Excedrin | Television Commercial | 1988

This temporary pause in production may provide an opportunity for people who get migraine headaches.

For people using Excedrin to relieve recurring migraine attacks, this news may be concerning. But what sounds scary, could actually be the ticket to reducing the frequency of your migraine attacks, the American Migraine Foundation wrote in a statement.

The organization said thats because taking migraine medications too often can cause a medication overuse headache, which is a headache that is caused or worsened by taking headache medication too frequently.

Overstimulating the brain pathways involved in reducing pain can create a dependence on medication, the AMF said. Not only does overuse make the medication less effective over time, it also causes pain between attacks and may trigger more frequent attacks. Overuse may even have a hand in progressing the disease from episodic to chronic.

The AMF recommends talking with a headache specialist about alternative treatments if you rely on Excedrin products for migraine relief.

You May Like: Can Migraines Cause Fever

No Excedrin Available What Do You Do

The company views this halt as a short-term issue, and production is expected to begin again shortly. But there is no definite date as to when that will happen, according to the GSK spokesperson.

Excedrin Extra Strength is used for temporary pain relief due to headaches, arthritis, and muscle aches and Excedrin Migraine claims to help relieve pain in as little as 30 minutes.

Other Excedrin products are still available. These include Excedrin Tension Headache, which does not contain aspirin, and Excedrin PM, which also contains a sleep aid.

For many migraine and headache sufferers, Excedrin is their go-to medication. If I was to buy a different brand, it doesnt even touch it. I havent seen it empty like this . Its kind of scary, Excedrin-user Ashleigh Eldred told ABC-affiliate WSYR. If I have a migraine attack, Im not sure, if I was to not have any on me, what I would do.

Eldred is not alone. Excedrin is a very effective drug that people really like, says Natalia Murinova, MD, neurologist with UW Medicine in Seattle. Its great if its used sparingly, which means not more than four to six days per month. If someone has headaches one or two days per week, Excedrin is safe and effective.

RELATED: A Personal Battle With Chronic Pain Gives Rise to MigraineAgain.com

Migraine Sufferers Scramble For Relief After Excedrin Recall

Some turning to eBay after recall leaves stores without Excedrin Migraine.

Excedrin Plant Problems Spur Black Market

July 10, 2012? It was about six months ago when Erin Terjesen opened up her medicine cabinet and realized, to her horror, that she was out of the medication she relied on to keep her headaches from turning into full-blown migraines.

A few minutes later, she stumbled into her pharmacy to search for the medication Excedrin Migraine but learned there was none in stock.

Her pharmacist told her that the manufacturer, , had announced a massive recall of its Excedrin, No-Doz, Bufferin and Gas-X products on Jan. 8.

Six months later, store shelves are still Excedrin-free. Novartis attributed the recall to problems at its Nebraska plant that could have led to contamination by other medications produced there.

In a statement, Novartis said it was working very hard to return products to store shelves. The company plans to restart production on a line-by-line, product-by-product basis to assure quality, and hopes to start restocking some products in the second half of the year.

There is no word yet on which of the recalled products will be manufactured first.

The pharmacist recommended the store brand, but it made me super sick, Terjesen said. I wasnt sure if I got sick because the migraine was so advanced and the nausea was part of it, but I took it a few other times after that and it just doesnt work for me.

Read Also: Do Migraines Cause Fever

Excedrin Migraine Production Discontinued Until Further Notice

Many Americans reach for a bottle of Excedrin when they feel a Migraine attack coming on. Its not perfect , but for some, it works. Pharmacy shelves are now empty of Excedrin Extra Strength and Excedrin Migraine leaving thousands of people with Migraine scrambling for an alternative.

According to GlaxoSmithKline , the company behind Excedrin Migraine, production and distribution have been halted temporarily because of inconsistencies in how we transfer and weigh ingredients.

Both gel-caps and tablets of Excedrin Migraine and Excedrin Extra Strength will be off shelves until the company works out the issue. You can expect an Excedrin Migraine shortage for at least the next few months.

RELATED ARTICLES

Popular Articles